I started taking Propecia on May 27th and it’s now October 27th, a period of five months total. I still have slight hair loss continuing at the same rate as when I started. Should I be worried that I am one of the few it will not work for? I know you cannot give me a definite answer due to everyone being different, but can you give me an educated guess from your knowledge? Thank you.
Merck recommends taking Propecia (finasteride) for at least a year before making a determination as to its effectiveness. Since increased hair shedding is possible the first couple of months, it’s possible your hair loss is or at least will begin to stabilize in the next couple of months. Believe it or not, additional hair shedding during the first several weeks of taking Propecia is considered a good thing and is a sign of the hair loss treatment working.
Since actual “results” from taking Propecia vary, it’s difficult to say whether ongoing hair loss 5 months into taking Propecia is occurring at the same rate it has before Propecia. Since approximately 80% of Propecia consumers experience a decrease in hair loss or stop losing hair, the odds are in your favor to continue. In my opinion, unless you experience side effects from this hair loss drug, keep using Propecia and see how you feel about it after another 7 months of use.
Bill – Publisher